Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 186, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Oct 8, 2014, 3:11 AM CDT for Hickman County, Lewis County, Maury County, Tennessee. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 8, 2014, 3:11 AM CDT (08:11 UTC)
- Expired
- Oct 8, 2014, 3:45 AM CDT
- In force
- 34 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Hickman County, TN, Lewis County, TN, Maury County, TN
The radar
The Nashville radar (KOHX), 83 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 8, 3:26 AM CDT | TSTM WND DMG | 7 Nw Mount Pleasant, TN | TREES WERE BLOWN DOWN NEAR HAMPSHIRE. |
| Oct 8, 3:35 AM CDT | TSTM WND GST 60 | Mount Pleasant, TN | A SPOTTER REPORTED A 60 MPH WIND GUST IN MOUNT PLEASANT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.2 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 731 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 918 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 248 m²/s²
- 0-3 km storm-relative helicity
- 319 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 6.6
The text
As transmitted, in the capitals the NWS used until 2016.
925 WUUS54 KOHX 080811 SVROHX TNC081-101-119-080845- /O.NEW.KOHX.SV.W.0186.141008T0811Z-141008T0845Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 311 AM CDT WED OCT 8 2014 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN HICKMAN COUNTY IN MIDDLE TENNESSEE... NORTHEASTERN LEWIS COUNTY IN MIDDLE TENNESSEE... MAURY COUNTY IN MIDDLE TENNESSEE... * UNTIL 345 AM CDT * AT 309 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR CENTERVILLE...MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... COLUMBIA...MOUNT PLEASANT...HAMPSHIRE...WILLIAMSPORT AND SANTA FE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS SEVERE THUNDERSTORM. MOVE INDOORS IMMEDIATELY! IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3571 8686 3545 8702 3563 8755 3579 8737 TIME...MOT...LOC 0811Z 292DEG 26KT 3568 8735 $$ FORECASTER:13
1 follow-up statement
325
WWUS54 KOHX 080827
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
327 AM CDT WED OCT 8 2014
TNC081-080837-
/O.CAN.KOHX.SV.W.0186.000000T0000Z-141008T0845Z/
HICKMAN TN-
327 AM CDT WED OCT 8 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HICKMAN COUNTY IS
CANCELLED...
STORMS ARE MOVING SOUTHEAST OF HICKMAN COUNTY.
LAT...LON 3567 8730 3573 8714 3571 8686 3545 8702
3560 8747
TIME...MOT...LOC 0827Z 292DEG 26KT 3564 8722
$$
TNC101-119-080845-
/O.CON.KOHX.SV.W.0186.000000T0000Z-141008T0845Z/
LEWIS TN-MAURY TN-
327 AM CDT WED OCT 8 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT
FOR MAURY AND NORTHEASTERN LEWIS COUNTIES...
AT 324 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WILLIAMSPORT...MOVING SOUTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
COLUMBIA AND MOUNT PLEASANT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS SEVERE
THUNDERSTORM. MOVE INDOORS IMMEDIATELY! IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3567 8730 3573 8714 3571 8686 3545 8702
3560 8747
TIME...MOT...LOC 0827Z 292DEG 26KT 3564 8722
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 8, 12:08 AM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, Oct 8, 12:08 AM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1208 AM CDT WED OCT 8 2014 .AVIATION... CURRENT LINE OF CONVECTION MOVING THROUGH THE MID-STATE AS OF 05Z WILL IMPACT VIS AND CIGS AT CKV...BNA...AND CSV EARLY IN THE FORECAST. DURATION SHOULD BE BRIEF AS THE LINE OF STORMS IS MOVING ABOUT 30KTS TO THE SOUTHEAST. AFTER THE LINE MOVES THROUGH...EXPECT VFR FOR THE REMAINDER OF THE TAF PERIOD. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 05
Hazardous weather outlook, Oct 7, 5:00 AM CDT, 22 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT TUE OCT 7 2014 TNZ005>011-023>034-056>066-075-077>080-093>095-081000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 500 AM CDT TUE OCT 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. SOME STRONG THUNDERSTORMS WILL BE POSSIBLE TODAY. MAIN CONCERNS WILL BE SMALL HAIL...GUSTY WINDS...AND BRIEF HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... EVEN THOUGH ANY STRONG THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
In the hours before
Special weather statement, Oct 8, 1:42 AM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
142 AM CDT WED OCT 8 2014
TNZ026>028-059-062-063-080745-
CANNON-CHEATHAM-DAVIDSON-RUTHERFORD-WILLIAMSON-WILSON-
142 AM CDT WED OCT 8 2014
...SIGNIFICANT WEATHER ADVISORY FOR CANNON...CHEATHAM...DAVIDSON...
RUTHERFORD...WILLIAMSON AND WILSON COUNTIES...
AT 138 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PEGRAM TO
WATERTOWN...MOVING SOUTHEAST AT 30 MPH.
SOME LOCATIONS IN THE PATH INCLUDE PERCY PRIEST LAKE...HERMITAGE...
MOUNT JULIET...BELINDA CITY...NASHVILLE...GLADEVILLE...RURAL HILL...
FRANKLIN...SMYRNA...MURFREESBORO...AND WOODBURY.
PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.
LAT...LON 3624 8662 3617 8609 3596 8601 3584 8588
3573 8599 3566 8598 3565 8609 3570 8621
3569 8625 3563 8624 3566 8635 3562 8641
3565 8643 3570 8655 3570 8677 3578 8693
3585 8722 3618 8715 3625 8717
SHAMBURGERSpecial weather statement, Oct 8, 1:44 AM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
144 AM CDT WED OCT 8 2014
TNZ064-065-078-080-080745-
DE KALB-VAN BUREN-WARREN-WHITE-
144 AM CDT WED OCT 8 2014
...SIGNIFICANT WEATHER ADVISORY FOR DE KALB...VAN BUREN...WARREN AND
WHITE COUNTIES...
AT 141 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WATERTOWN TO
SMITHVILLE...MOVING SOUTHEAST AT 30 MPH.
SOME LOCATIONS IN THE PATH INCLUDE CENTER HILL LAKE...EDGAR EVANS
STATE PARK...DOWELLTOWN...ALEXANDRIA...LIBERTY...SMITHVILLE...
HAMPTONS CROSSROADS...BAKERS CROSSROADS...SPARTA...DOYLE...
MCMINNVILLE AND SPENCER.
PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.
LAT...LON 3579 8527 3572 8526 3555 8546 3552 8586
3558 8595 3571 8600 3583 8588 3586 8589
3596 8601 3608 8606 3612 8591 3610 8587
3613 8581 3607 8576 3607 8569 3601 8565
3608 8554 3603 8531 3599 8531 3591 8521
SHAMBURGERLocal storm report, Oct 8, 1:51 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
151 AM CDT WED OCT 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM HAIL LEBANON 36.21N 86.32W
10/08/2014 E1.00 INCH WILSON TN FACEBOOK
PUBLIC REPORT OF QUARTER SIZE HAIL IN LEBANON
&&
EVENT NUMBER OHX1400624
SHAMBURGERLocal storm report, Oct 8, 1:56 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
156 AM CDT WED OCT 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 PM TSTM WND GST CROSS PLAINS 36.54N 86.68W
10/07/2014 E70 MPH ROBERTSON TN PUBLIC
PUBLIC ESTIMATED WINDS UP TO 70 MPH IN CROSS PLAINS
1138 PM TSTM WND DMG 1 E CROSS PLAINS 36.54N 86.66W
10/07/2014 ROBERTSON TN TRAINED SPOTTER
SPOTTER REPORTED SMALL TREE LIMBS DOWN AND WINDS
ESTIMATED UP TO 60 MPH
1140 PM HAIL CROSS PLAINS 36.54N 86.68W
10/07/2014 E1.00 INCH ROBERTSON TN FACEBOOK
PUBLIC REPORTED HAIL SLIGHTLY LARGER THAN QUARTER SIZE
IN CROSS PLAINS
1200 AM HAIL WHITE HOUSE 36.46N 86.67W
10/08/2014 E0.70 INCH ROBERTSON TN TWITTER
DIME SIZE HAIL REPORTED IN WHITE HOUSE
1202 AM HAIL 7 E WHITE HOUSE 36.45N 86.54W
10/08/2014 E0.88 INCH SUMNER TN TWITTER
NICKEL SIZE HAIL REPORTED AT HIGHWAY 25 AND UPPER
STATION CAMP ROAD
1210 AM HAIL GALLATIN 36.38N 86.45W
10/08/2014 E1.00 INCH SUMNER TN TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED IN GALLATIN VIA
SPOTTERNETWORK
1236 AM HAIL GALLATIN 36.38N 86.45W
10/08/2014 E0.70 INCH SUMNER TN EMERGENCY MNGR
DIME SIZE HAIL REPORTED NEAR GALLATIN
1239 AM HAIL 1 WSW GALLATIN 36.37N 86.47W
10/08/2014 E1.00 INCH SUMNER TN TRAINED SPOTTER
TWO REPORTS OF QUARTER SIZE HAIL AROUND GALLATIN
1248 AM HAIL 4 SE GALLATIN 36.34N 86.40W
10/08/2014 E1.00 INCH SUMNER TN TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL REPORTED AT ODOMS BEND ROAD
AT STEAM PLANT ROAD
1250 AM LIGHTNING LEBANON 36.21N 86.32W
10/08/2014 WILSON TN TRAINED SPOTTER
LIGHTNING HIT A TRANSFORMER NEAR SAM HOUSTON ELEMENTARY
SCHOOL IN LEBANON.
0100 AM HAIL LEBANON 36.21N 86.32W
10/08/2014 E1.00 INCH WILSON TN FACEBOOK
PUBLIC REPORT OF QUARTER SIZE HAIL IN LEBANON
&&
EVENT NUMBER OHX1400614 OHX1400615 OHX1400618 OHX1400617 OHX1400616
OHX1400619 OHX1400620 OHX1400621 OHX1400622 OHX1400623 OHX1400624
SHAMBURGERSpecial weather statement, Oct 8, 2:38 AM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 238 AM CDT WED OCT 8 2014 TNZ024-056>063-075-077-080815- BEDFORD-CANNON-COFFEE-HICKMAN-HUMPHREYS-LEWIS-MARSHALL-MAURY-PERRY- RUTHERFORD-WILLIAMSON- 238 AM CDT WED OCT 8 2014 ...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD...CANNON...COFFEE... HICKMAN...HUMPHREYS...LEWIS...MARSHALL...MAURY...PERRY...RUTHERFORD AND WILLIAMSON COUNTIES... AT 234 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HURRICANE MILLS TO CENTERVILLE...THOMPSONS STATION AND MURFREESBORO...MOVING SOUTHEAST AT 35 MPH. SOME LOCATIONS IN THE PATH INCLUDE NUNNELLY...TRIUNE...PRIMM SPRINGS...ROCKVALE...SPRING HILL...SANTA FE...EAGLEVILLE...KIMMINS AND CHRISTIANA. HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS. THE STORMS ARE ALSO PRODUCING FREQUENT LIGHTNING. LAT...LON 3586 8790 3589 8628 3552 8599 3551 8781 13
Special weather statement, Oct 8, 2:41 AM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
241 AM CDT WED OCT 8 2014
TNZ063-065-066-078>080-080830-
CANNON-CUMBERLAND-GRUNDY-VAN BUREN-WARREN-WHITE-
241 AM CDT WED OCT 8 2014
...SIGNIFICANT WEATHER ADVISORY FOR CANNON...CUMBERLAND...GRUNDY...
VAN BUREN...WARREN AND WHITE COUNTIES...
AT 239 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES EAST OF
SPENCER TO MCMINNVILLE...MOVING SOUTHEAST AT 30 MPH.
SOME LOCATIONS IN THE PATH INCLUDE ROCK ISLAND STATE PARK...
SPENCER...CENTERTOWN...MCMINNVILLE AND FALL CREEK FALLS STATE PARK.
HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE
STORMS.
LAT...LON 3576 8525 3570 8527 3556 8542 3554 8546
3553 8559 3549 8553 3544 8553 3544 8560
3581 8604 3581 8522 3577 8518
13The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 10:57 PM CDT | Special Weather Statement | OHX | Robertson, Sumner | 48 min |
| Oct 7, 11:08 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 37 min |
| Oct 7, 11:39 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 33 min |
| Oct 8, 12:11 AM CDT | Severe Thunderstorm Warning | OHX | Smith, Sumner, Trousdale, Wilson | 49 min |
| Oct 8, 12:35 AM CDT | Areal Flood Advisory | OHX | Sumner | 115 min |
| Oct 8, 12:59 AM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Smith, Sumner, Wilson | 46 min |
| Oct 8, 1:08 AM CDT | Special Weather Statement | OHX | Cheatham, Davidson, Dickson | 37 min |
| Oct 8, 1:42 AM CDT | Special Weather Statement | OHX | Cannon, Davidson, Rutherford, Williamson, Wilson | 63 min |
| Oct 8, 1:44 AM CDT | Special Weather Statement | OHX | DeKalb, Van Buren, Warren, White | 61 min |
| Oct 8, 2:38 AM CDT | Special Weather Statement | OHX | Hickman, Lewis, Maury, Rutherford | 37 min |
| Oct 8, 2:41 AM CDT | Special Weather Statement | OHX | Van Buren, Warren | 49 min |
| Oct 8, 3:21 AM CDT | Special Weather Statement | OHX | Bedford, Coffee, Grundy | 39 min |
| Oct 8, 3:42 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Lewis, Maury | 33 min |
| Oct 8, 4:11 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Marshall, Maury | 34 min |
| Oct 8, 6:48 PM CDT | Special Weather Statement | OHX | Giles | 42 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.